Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Bilipschitz homogeneous Jordan curves

Authors: Manouchehr Ghamsari and David A. Herron
Journal: Trans. Amer. Math. Soc. 351 (1999), 3197-3216
MSC (1991): Primary 30C65; Secondary 28A80
Published electronically: March 29, 1999
MathSciNet review: 1608313
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We characterize bilipschitz homogeneous Jordan curves by utilizing quasihomogeneous parameterizations. We verify that rectifiable bilipschitz homogeneous Jordan curves satisfy a chordarc condition. We exhibit numerous examples including a bilipschitz homogeneous quasicircle which has lower Hausdorff density zero. We examine homeomorphisms between Jordan curves.

References [Enhancements On Off] (What's this?)

  • [AS] V.V.Aseev and A.A.Shalaginov, Mappings that boundedly distort distance ratios, Russian Akad. Sci. Dokl. Math. 49 (1994) 248-250.MR 96a:30019
  • [BE] B. Brechner and T. Erkama, On topologically and quasiconformally homogeneous continua, Ann. Acad. Sci. Fenn. Ser. A I Math. 4 (1978/79) 207-208.MR 81c:54051
  • [E1] T. Erkama, Quasiconformally homogeneous curves, Michigan Math. J. 24 (1977) 157-159.MR 57:6417
  • [E2] T. Erkama, On domains of bounded dilatation, pp.68-75, Proceedings 5th Romanian-Finnish Seminar in Complex Analysis, Lecture Notes in Math., No. 1013, Springer-Verlag, Berlin, 1983. MR 85j:30038
  • [F1] K.J.Falconer, The Geometry of Fractal Sets, Cambridge Univ. Press, Cambridge, 1986. MR 88d:28001
  • [F2] K.J.Falconer, Fractal Geometry: Mathematical Foundations and Applications, John Wiley and Sons Ltd., West Sussex, England, 1990.MR 92j:28008
  • [GP] F.W.Gehring and B.P.Palka, Quasiconformally homogeneous domains, J. Analyse Math. 30 (1976) 172-199.MR 55:10676
  • [G] M.Ghamsari, Quasiconformal Fuchsian groups acting on $B^3$ that are not quasiconformal conjugate to Möbius groups, Ann. Acad. Sci. Fenn. Ser. A I Math. 20 (1995) 245-250.MR 96h:30034
  • [GH] M.Ghamsari and D.A.Herron, Higher dimensional Ahlfors regular sets and chordarc curves in $\mathbf{R}^n$, Rocky Mountain J. Math., to appear.
  • [H] J.E. Hutchinson, Fractals and self similarity, Indiana Univ. Math. J. 30 (1981) 713-747.MR 82h:49026
  • [LV] O. Lehto and K.I. Virtanen, Quasiconformal Mappings in the Plane, Springer-Verlag, Berlin, 1973.MR 52:14282
  • [MNP] P.MacManus, R.Näkki and B.P.Palka, Quasiconformally homogeneous compacta in the complex plane, Michigan Math. J. 45 (1998) 227-241. CMP 98:16
  • [Mt] P.Mattila, Geometry of Sets and Measures in Euclidean Spaces: Fractals and Rectifiability, Cambridge studies in advanced math., 44, Cambridge Univ. Press, Cambridge, 1995.MR 96h:28006
  • [My] V.Mayer, Trajectoires de groupes à 1-paramètre de quasi-isométries, Revista Mat. Iber. 11 (1995) 143-164. MR 96f:28005
  • [Sa] J. Sarvas, Boundary of a homogeneous Jordan domain, Ann. Acad. Sci. Fenn. Ser. A I Math. 10 (1985) 511-514. MR 86m:30021
  • [Sh] A.A.Shalaginov, On mappings of self-similar curves, Siberian Math. J. 34 (1993) 1190-1195. MR 95g:30027
  • [T] P.Tukia, A quasiconformal group not isomorphic to a Möbius group, Ann. Acad. Sci. Fenn. Ser. A I Math. 6 (1981) 149-160.MR 83b:30019
  • [TV1] P.Tukia and J.Väisälä, Quasisymmetric embeddings of metric spaces, Ann. Acad. Sci. Fenn. Ser. A I Math. 5 (1980) 97-114. MR 82g:30038
  • [TV2] P.Tukia and J.Väisälä, Bilipschitz extensions of maps having quasiconformal extensions, Math. Ann. 269 (1984) 561-572.MR 86c:30041
  • [V] J.Väisälä, Quasiconformal maps of cylindrical domains, Acta Math. 162 (1989) 201-225. MR 90f:30034

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 30C65, 28A80

Retrieve articles in all journals with MSC (1991): 30C65, 28A80

Additional Information

Manouchehr Ghamsari
Affiliation: Department of Mathematics, University of Cincinnati, Cincinnati, Ohio 45221

David A. Herron
Affiliation: Department of Mathematics, University of Cincinnati, Cincinnati, Ohio 45221-0025

Keywords: Homogeneity, self-similarity, bilipschitz, bounded turning, quasicircle, Hausdorff measure, quasiconformal, fractal
Received by editor(s): September 13, 1996
Received by editor(s) in revised form: December 15, 1997
Published electronically: March 29, 1999
Additional Notes: The second author was partially supported by the Charles Phelps Taft Memorial Fund at UC
Dedicated: Dedicated to Professor Frederick W. Gehring
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society